MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TFGT-A
Medical Device Problem Codes Incomplete Coaptation (2507); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on an unknown day in 2018, a 19mm trifecta gt valve was successfully implanted in a patient after having been sized using an abbott sizer set.On (b)(6) 2022, the patient returned due to an unknown reason.The patient underwent a valve-in-valve procedure with a non-abbott device being placed inside the 19mm trifecta gt valve.The patient was stable at the time of report.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on an unknown day in 2018, a 19mm trifecta gt valve was successfully implanted in a patient after having been sized using an abbott sizer set.On (b)(6) 2022, the patient returned due to an unknown reason.The patient underwent a valve-in-valve procedure with a non-abbott device being placed inside the 19mm trifecta gt valve.The patient was stable at the time of report.Subsequent to the previously filed report, additional information was received that the 19mm trifecta gt valve had been implanted on (b)(6) 2018 in a patient with a two-cusped aortic valve.It was noted that the stent of the trifecta gt valve became deformed after being implanted in the patients two-cusped annulus.The patient also had a balloon aortic valvuloplasty performed and an ascending aortic replacement conducted that same day.On 05 july 2022, it was noted that there was incomplete coaptation of trifecta gt valve.It was noted during the valve-in-valve procedure that there was a tear on a leaflet of the 19mm trifecta gt valve.
 
Additional Manufacturer Narrative
An event of a leaflet tear and valve-in-valve was reported.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device remains implanted and was not returned for analysis.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Information from the field indicated that the issue thought to be caused by valve stent deformation during implant as the patient had a bicuspid valve, which then increased stress during leaflet coaptation, causing the leaflet tear.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15126169
Report Number2135147-2022-00593
Device Sequence Number12137362
Product Code LWR
UDI-Device Identifier05415067018205
UDI-Public05415067018205
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2021
Device Model NumberTFGT-A
Device Catalogue NumberTFGT-19A
Device Lot Number6159758
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer10/16/2022
Initial Report FDA Received Date07/28/2022
Supplement Report FDA Received Date10/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/18/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age80 YR
Patient SexUnknown